Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
174 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can CLR cause aplastic anemia?

I know someone who was using CLR to whiten their teeth. That person has recently been hosptialized with Aplastic Anemia. There seems to be a connection with lactic acid, the active ingrediant in CLR and anemia. Could this been the cause of her condition?
Tue, 20 Oct 2020
Report Abuse
Internal Medicine Specialist 's  Response
Hi,

I have reviewed the chemical ingredients of CLR and any reports associated with it causing Aplastic Anemia. I have not found any association between CLR and potentially causing this condition. This doesn't mean it cannot cause aplastic anemia, just that I have not found any instances of it. There is a connection with CLR and a mild increase in lactic acidosis which is due to the metabolism of the chemicals but this should not be a cause for aplastic anemia.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. David Girardi, Internal Medicine Specialist
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Anemia


Can CLR cause aplastic anemia?

Hi, I have reviewed the chemical ingredients of CLR and any reports associated with it causing Aplastic Anemia. I have not found any association between CLR and potentially causing this condition. This doesn t mean it cannot cause aplastic anemia, just that I have not found any instances of it. There is a connection with CLR and a mild increase in lactic acidosis which is due to the metabolism of the chemicals but this should not be a cause for aplastic anemia. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. David Girardi, Internal Medicine Specialist